MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- MR MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH- MR MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Partial thickness (Second Degree) Burn (2694)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.The root cause for the 2nd degree burn is a skin to skin contact and therefore a user error.To prevent possible burns, a warning notice is implemented in the magnetom family - operator manual - mr-system - syngo mr e11* (p.19-21), which contains the necessary preventive measures.It is requested that direct skin contact must be avoided by using an at least 5 mm thick cushion between the legs.The system is equipped with a squeeze ball and an intercom for the patient to alert the operator in the event of experiencing discomfort.It is the user's responsibility to follow the instructions given in the operator manual regarding correct patient positioning and monitoring in order to avoid such incidents in the future.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the magnetom aera system.The user reported that a female patient suffered second degree burns on both thighs following examination.The patient presented with redness and blisters approximately 3 cm in diameter.The patient was provided with medical care.No further information regarding the type of treatment was provided.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- MR
henkestrasse 127
erlangen, germany 91052
GM  91052
MDR Report Key10437310
Report Number3002808157-2020-40244
Device Sequence Number11448906
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public04056869006697
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K190138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;